Advertisement

Czechoslovak Mathematical Journal

, Volume 66, Issue 3, pp 633–651 | Cite as

Computing the determinantal representations of hyperbolic forms

  • Mao-Ting ChienEmail author
  • Hiroshi Nakazato
Article

Abstract

The numerical range of an n × n matrix is determined by an n degree hyperbolic ternary form. Helton-Vinnikov confirmed conversely that an n degree hyperbolic ternary form admits a symmetric determinantal representation. We determine the types of Riemann theta functions appearing in the Helton-Vinnikov formula for the real symmetric determinantal representation of hyperbolic forms for the genus g = 1. We reformulate the Fiedler-Helton-Vinnikov formulae for the genus g = 0, 1, and present an elementary computation of the reformulation. Several examples are provided for computing the real symmetric matrices using the reformulation.

Keywords

determinantal representation hyperbolic form Riemann theta function numerical range 

MSC 2010

14Q05 15A60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. T. Chien, H. Nakazato: Elliptic modular invariants and numerical ranges. Linear Multilinear Algebra 63 (2015), 1501–1519.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    M. T. Chien, H. Nakazato: Determinantal representation of trigonometric polynomial curves via Sylvester method. Banach J. Math. Anal. 8 (2014), 269–278.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    M. T. Chien, H. Nakazato: Singular points of cyclic weighted shift matrices. Linear Algebra Appl. 439 (2013), 4090–4100.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    M. T. Chien, H. Nakazato: Reduction of the c-numerical range to the classical numerical range. Linear Algebra Appl. 434 (2011), 615–624.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    B. Deconinck, M. Heil, A. Bobenko, M. van Hoeij, M. Schmies: Computing Riemann theta functions. Math. Comput. 73 (2004), 1417–1442.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    B. Deconinck, M. van Hoeji: Computing Riemann matrices of algebraic curves. Physica D 152–153 (2001), 28–46.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    M. Fiedler: Pencils of real symmetric matrices and real algebraic curves. Linear Algebra Appl. 141 (1990), 53–60.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    M. Fiedler: Geometry of the numerical range of matrices. Linear Algebra Appl. 37 (1981), 81–96.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    J. W. Helton, I. M. Spitkovsky: The possible shapes of numerical ranges. Oper. Matrices 6 (2012), 607–611.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    J. W. Helton, V. Vinnikov: Linear matrix inequality representations of sets. Commun. Pure Appl. Math. 60 (2007), 654–674.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    A. Hurwitz, R. Courant: Vorlesungen über allgemeine Funktionentheorie und elliptische Funktionen. Grundlehren der mathematischenWissenschaften. Band 3, Springer, Berlin, 1964. (In German.)Google Scholar
  12. [12]
    R. Kippenhahn: Über den Wertevorrat einer Matrix. Math. Nachr. 6 (1951), 193–228. (In German.)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    P. D. Lax: Differential equations, difference equations and matrix theory. Commun. Pure Appl. Math. 11 (1958), 175–194.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    M. Namba: Geometry of Projective Algebraic Curves. Pure and AppliedMathematics 88, Marcel Dekker, New York, 1984.Google Scholar
  15. [15]
    D. Plaumann, B. Sturmfels, C. Vinzant: Computing linear matrix representations of HeltonVinnikov curves. Mathematical Methods in Systems, Optimization, and Control (H. Dym et al., ed.). Festschrift in honor of J. William Helton. Operator Theory: Advances and Applications 222, Birkhäuser, Basel, 2012, pp. 259–277.Google Scholar
  16. [16]
    R. J. Walker: Algebraic Curves. Princeton Mathematical Series 13, Princeton University Press, Princeton, 1950.Google Scholar
  17. [17]
    Z. X. Wang, D. R. Guo: Special Functions. World Scientific Publishing, Teaneck, 1989.CrossRefGoogle Scholar
  18. [18]
    S. Wolfram: The Mathematica Book. Wolfram Media, Cambridge University Press, Cambridge, 1996.Google Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2016

Authors and Affiliations

  1. 1.Department of MathematicsSoochow UniversityTaipeiTaiwan
  2. 2.Department of Mathematical Sciences, Faculty of Science and TechnologyHirosaki UniversityAomori-kenJapan

Personalised recommendations